MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-8-3D-ES
Medical Device Problem Codes Stretched (1601); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that an axium spring coil was stretched.It was planned to perform an intracranial aneurysm embolizat ion surgery.The spring coil encountered resistance during the pushing and could not be pushed.After the spring coil was withdrawn, it was found that the spring coil was stretched.The devices were prepared according to the instructions for use (ifu).The patient was being treated for an unruptured, saccular aneurysm in the anterior communicating artery.The max diameter was 4mm and the neck diameter was 2mm.The patients blood flow was normal and vessel tortuosity was moderate.No patient symptoms were reported.Additional information received that the cause of the resistance was not determined.The resistance was in the middle of the catheter.The coil came out of the introducer sheath smoothly.A continuous saline flush was administered and maintained as indicated in the ifu.There was no kink/damage to the coil observed after removal; it was just found to be stretched.There was no kink/damage to the catheter observed after removal.The catheter was a medtronic product.
 
Additional Manufacturer Narrative
H3: the echelon-10 micro catheter, axium prime device, and second coil pusher segment were returned for analysis.The axium prime pusher was found broken at ~3.6cm from the proximal end.The axium prime implant coil was found severely stretched and damaged, with the polypropylene filament broken.The implant was found entangled with the pusher, echelon-10 micro catheter and the second coil device¿s release wire.The proximal pusher segment and attached release wire was returned.The remaining pusher was not returned.The implant coil was found stretched/damaged/broken within the returned echelon-10.No flash or hub mold were found within the echelon-10 hub.No damages or irregularities were found with the echelon-10 micro catheter hub.No bends or kinks were found with the returned echelon-10 micro catheter body.No damages or irregularities were found with the distal tip and marker bands.Dried blood was found within the micro catheter and on the damaged implant within.The echelon-10 micro catheter was flushed, and water exited out the distal end slowly.Once hydrated, the damaged implant was removed distally from the echelon-10.Coagulated blood was found on the implant.An in-house axium coil was then used for resistance testing.The axium coil was inserted into the hub, through the catheter body and out the distal end with resistance encountered, pushing out dried blood.Subsequent passes with the same coil did not experience any resistance.Based on the device analysis and reported information, the customer¿s report of ¿catheter resistance¿ and ¿coil resistance/stuck in catheter¿ were confirmed as resistance was encountered during in-house coil resistance testing.The cause of resistance during analysis is due to the dried blood found within the device and on the implant.It is possible insufficient continuous flush was used, causing blood to backflow up the micro catheter and onto the implant.Once the blood was dissolved/broken up, no further resistance was encountered.It is not known the level of coagulation of the blood during the procedure.In addition, no damages or irregularities were found with the echelon-10 that would contribute towards the resistance.The returned axium prime coil was found damaged/stretched and additional implant coil found within the micro catheter was damaged/stretched/broken.It is possible the damages occurred during the attempt to push the coils into the micro catheter against the reported resistance.The axium prime coil is compatible for use with the echelon-10 micro catheter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21704666
Report Number9617601-2025-00300
Device Sequence Number17329807
Product Code KRD
UDI-Device Identifier00763000313746
UDI-Public00763000313746
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-3-8-3D-ES
Device Catalogue NumberAPB-3-8-3D-ES
Device Lot Number228629814
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2025
Initial Report FDA Received Date03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown